Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 28, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 30, 2010, 12:55 AM MST for Pima County, Pinal County, Arizona. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2010, 12:55 AM MST (07:55 UTC)
- Expired
- Jul 30, 2010, 2:45 AM MST
- In force
- 110 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 91 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 7.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
153
WGUS55 KTWC 300755
FFWTWC
AZC019-021-300945-
/O.NEW.KTWC.FF.W.0028.100730T0755Z-100730T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1255 AM MST FRI JUL 30 2010
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...ORO VALLEY...MARANA...
EASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 245 AM MST
* AT 1250 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG THUNDERSTORMS GENERATING VERY HEAVY RAINFALL
FROM AREAS JUST WEST AND NORTH OF TUCSON THROUGH PORTIONS OF
EASTERN PINAL COUNTY. EXPECT RAINFALL RATES UP TO 1.5 INCHES IN 30
MINUTES WITH TOTALS OVER 1 INCH IN SOME LOCATIONS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORACLE AND
KEARNY AS WELL AS ORO VALLEY AND CATALINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3301 11126 3322 11095 3295 11078 3239 11075
3226 11115 3199 11119 3210 11141
$$
MEYER2 follow-up statements
642
WGUS75 KTWC 300852
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
152 AM MST FRI JUL 30 2010
AZC019-021-300945-
/O.CON.KTWC.FF.W.0028.000000T0000Z-100730T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-PINAL AZ-
152 AM MST FRI JUL 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM MST FOR
EASTERN PINAL AND NORTH CENTRAL PIMA COUNTIES...
AT 150 AM MST...STRONG SHOWERS AND THUNDERSTORMS CONTINUED ACROSS
PORTIONS OF SOUTHEAST PINAL AND NORTHEASTERN TO EAST CENTRAL PIMA
COUNTIES...ESPECIALLY IN MAINLY RURAL AREAS OF SOUTHEAST PINAL
COUNTY SOUTH AND SOUTHEAST OF FLORENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3301 11126 3322 11095 3295 11078 3239 11075
3226 11115 3199 11119 3210 11141
$$
MEYER156
WGUS75 KTWC 300945
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
245 AM MST FRI JUL 30 2010
AZC019-021-300954-
/O.EXP.KTWC.FF.W.0028.000000T0000Z-100730T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-PINAL AZ-
245 AM MST FRI JUL 30 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 AM MST FOR EASTERN
PINAL AND NORTH CENTRAL PIMA COUNTIES...
HEAVY RUNOFF WILL CONTINUE INTO THE MORNING HOURS. AN URBAN AND
SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 345 AM MST.
LAT...LON 3301 11126 3322 11095 3295 11078 3239 11075
3226 11115 3199 11119 3210 11141
$$
MEYERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 8:51 PM MST, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 29, 8:51 PM MST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 851 PM MST THU JUL 29 2010 .SYNOPSIS...A SERIES OF WEATHER DISTURBANCES ACTING ON DEEP MOISTURE IN PLACE OVER SOUTHEAST ARIZONA WILL BRING INCREASED THUNDERSTORM CHANCES THROUGH THIS WEEKEND. VERY HEAVY RAIN...FLOODING AND ISOLATED MICROBURSTS WILL BE THE MAIN THREATS. && .DISCUSSION...SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUED ACROSS PARTS OF GRAHAM...COCHISE AND EASTERN SANTA CRUZ COUNTIES. THIS ACTIVITY WAS SLOWLY MOVING WESTWARD AND MAY MOVE INTO PARTS OF EASTERN PIMA AND PINAL COUNTIES YET TONIGHT. OVERALL...EXPECT ACTIVITY TO DIMINISH AFTER MIDNIGHT BUT CANNOT RULE OUT A FEW SHOWERS OR THUNDERSTORMS THROUGH AT LEAST 12Z FRI. OTHERWISE...STILL LOOKING AT FAVORABLE CONDITIONS FOR ELEVATED CHANCES OF SHOWERS AND THUNDERSTORMS FRIDAY AND OVER THE WEEKEND. PLEASE REFER TO THE PREVIOUS DISCUSSION SECTION BELOW FOR MORE DETAILS. && .AVIATION...SCT-LCLY TSRA WILL HAVE SCT-BKN BASES AROUND 5-7KFT WITH CIGS/VSBYS REACHING THE MVFR CATEGORY AT TIMES IN TSRA WITH MOUNTAINS OBSCURATIONS PREVALENT THROUGH 10Z FRI. AFT 10Z FRI EXPECT ISOLD SHOWERS WITH SCT-BKN BASES OF 7-9KFT AGL ALTHOUGH LOWER CLOUDS AND FOG OBSCURING MOUNTAINS WILL BE POSSIBLE FROM 10Z-15Z. SFC WINDS WILL BE LESS THAN 10 KTS...EXPECT GUSTS NEAR 40 KTS NEAR THE STRONGER THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .PREV DISCUSSION...UPPER CIRCULATION MOVING W FROM NM WEAKENS FURTHER WHILE THE ONE OVER BAJA NUDGES SLIGHTLY NORTHWARD. THIS MAY ACTUALLY CREATE A MORE CONDUCIVE ENVIRONMENT TO LIFT MOISTURE REMAINING IN PLACE. HAVE MAINTAINED OR SLIGHTLY RAISED POPS. LATEST SREF CONTINUES TO POINT TO MORE WIDESPREAD HEAVIER RAIN SO FLASH FLOOD WATCH MAY END UP MORE SUITED FOR FRIDAY AND/OR SATURDAY THAN TODAY. MODELS LOOK MORE ACTIVE SUN AND MON THAN DURING PREVIOUS RUNS BUT FOCUS MAY NEVERTHELESS BE SHIFTING INTO NWD CWFA AND NORTHWARD. DID RAISE SOME OF THE OVERNIGHT POPS SAT NGT AND SUN NGT THOUGH DUE TO CONTINUED DEEP MOISTURE AND DISTURBANCES IN THE AREA. DID NOT MAKE MUCH IN THE WAY OF CHANGES TO LATER PERIODS AT THIS TIME. MODELS SUGGEST THAT TUES/WED COULD BE LESS ACTIVITY THAN OF LATE BUT THAT COULD CERTAINLY CHANGE. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 29, 9:43 AM MST, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 943 AM MST THU JUL 29 2010 AZZ019-029>035-300700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 943 AM MST THU JUL 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING WITH DAMAGING WIND GUSTS FROM WET MICROBURTS THE MAIN THREAT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND MOVE SLOWLY WESTWARD THROUGH THE EVENING HOURS. SOME STORMS COULD PRODUCE DAMAGING WIND GUSTS TO 60 MPH. VERY HEAVY RAIN OF 2 INCHES IN ONE HOUR COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE THROUGH THE WEEKEND...AND INTO NEXT WEEK. LOCALLY DAMAGING WINDS FROM STRONG THUNDERSTORMS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DROZD WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:13 PM MST | Areal Flood Advisory | TWC | Graham, Pinal | 74 min |
| Jul 29, 5:52 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 38 min |
| Jul 29, 5:55 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 35 min |
| Jul 29, 9:05 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Santa Cruz | 3 hr |
| Jul 29, 10:30 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 29, 10:49 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 116 min |
| Jul 29, 11:10 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 29, 11:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Jul 29, 11:31 PM MST | Flash Flood Warning | TWC | Pima | 119 min |
| Jul 30, 12:53 AM MST | Areal Flood Advisory | TWC | Pima, Pinal, Santa Cruz | 3 hr |
| Jul 30, 3:26 PM MST | Special Weather Statement | TWC | 34 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.